Alert archive / California / Red Flag Warnings in 2015
Red Flag Warning 2, NWS Los Angeles, CA
NWS Los Angeles, CA issued this red flag warning at Oct 29, 2015, 9:13 AM PDT. It took effect at Oct 30, 2015, 4:00 AM PDT. It was in force for 14 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 29, 2015, 9:13 AM PDT (16:13 UTC)
- In effect from
- Oct 30, 2015, 4:00 AM PDT
- Expired
- Oct 30, 2015, 6:00 PM PDT
- In force
- 14 hr
- Issued by
- NWS Los Angeles, CA
The text
As transmitted, in the capitals the NWS used until 2016.
114 WWUS86 KLOX 291613 RFWLOX URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 913 AM PDT THU OCT 29 2015 ...RED FLAG WARNING IS IN EFFECT FOR THE MOUNTAINS AND ADJACENT FOOTHILLS OF LOS ANGELES AND VENTURA COUNTIES FROM LATE TONIGHT THROUGH FRIDAY AFTERNOON FOR GUSTY NORTHEAST WINDS AND LOW RELATIVE HUMIDITY... .SANTA ANA WINDS WILL DEVELOP THIS EVENING AND THEN STRENGTHEN EARLY FRIDAY MORNING THROUGH MIDDAY FRIDAY. THE RELATIVE HUMIDITY WILL FALL SHARPLY EARLY FRIDAY MORNING AND WILL RANGE IN THE MID TEENS THROUGH FRIDAY EVENING. A RED FLAG WARNING WAS ISSUED FOR THE VENTURA AND LOS ANGELES COUNTY MOUNTAINS FOR CRITICAL FIRE WEATHER CONDITIONS DUE TO THE DURATION OF WINDS AND LOW RELATIVE HUMIDITY LATE TONIGHT THROUGH FRIDAY. OTHER PORTIONS OF LOS ANGELES AND VENTURA COUNTIES WILL LIKELY SEE BRIEF CRITICAL FIRE WEATHER CONDITIONS ON FRIDAY. THE NORTHEAST WINDS ARE EXPECTED TO BE WEAKER ON FRIDAY NIGHT AND SATURDAY...BUT VERY WARM AND DRY CONDITIONS WILL CONTINUE. CAZ253-254-300015- /O.UPG.KLOX.FW.A.0001.151030T1100Z-151031T0100Z/ /O.NEW.KLOX.FW.W.0002.151030T1100Z-151031T0100Z/ VENTURA COUNTY MOUNTAINS / LOS PADRES NATIONAL FOREST- LOS ANGELES COUNTY MOUNTAINS / ANGELES NATIONAL FOREST- 913 AM PDT THU OCT 29 2015 ...RED FLAG WARNING IN EFFECT FROM 4 AM TO 6 PM PDT FRIDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR VENTURA AND LOS ANGELES COUNTY MOUNTAINS... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A RED FLAG WARNING FOR WIND AND LOW RELATIVE HUMIDITY...WHICH IS IN EFFECT FROM 4 AM TO 6 PM PDT FRIDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. * WINDS AND TIMING...GUSTY NORTH WINDS ARE EXPECTED TO SHIFT TO THE NORTHEAST IN THE MOUNTAINS THIS EVENING. THE NORTHEAST WINDS ARE EXPECTED TO PEAK LATE TONIGHT THROUGH FRIDAY MORNING AT 25 TO 35 MPH WITH GUSTS UP TO 55 MPH THROUGH PASSES AND CANYONS AND RIDGETOPS. * RELATIVE HUMIDITY...15 TO 25 PERCENT LATE TONIGHT FALLING TO BETWEEN 8 AND 18 PERCENT ON FRIDAY. * IMPACTS...THE COMBINATION OF GUSTY NORTHEAST WINDS...LOW HUMIDITY...WARM TEMPERATURES...AND DRY FUELS WILL POTENTIALLY BRING CRITICAL FIRE WEATHER CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXTREME FIRE BEHAVIOR. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING. && $$
5 follow-up statements
933 WWUS86 KLOX 292149 RFWLOX URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 249 PM PDT THU OCT 29 2015 ...RED FLAG WARNING IS IN EFFECT FOR THE MOUNTAINS AND ADJACENT FOOTHILLS OF LOS ANGELES AND VENTURA COUNTIES FROM LATE TONIGHT THROUGH FRIDAY AFTERNOON FOR GUSTY NORTHEAST WINDS AND LOW RELATIVE HUMIDITY... .SANTA ANA WINDS WILL DEVELOP THIS EVENING AND THEN STRENGTHEN EARLY FRIDAY MORNING THROUGH MIDDAY FRIDAY. THE RELATIVE HUMIDITY WILL FALL SHARPLY EARLY FRIDAY MORNING AND WILL RANGE IN THE MID TEENS THROUGH FRIDAY EVENING. A RED FLAG WARNING WAS ISSUED FOR THE VENTURA AND LOS ANGELES COUNTY MOUNTAINS FOR CRITICAL FIRE WEATHER CONDITIONS DUE TO THE DURATION OF WINDS AND LOW RELATIVE HUMIDITY LATE TONIGHT THROUGH FRIDAY. OTHER PORTIONS OF LOS ANGELES AND VENTURA COUNTIES WILL LIKELY SEE BRIEF CRITICAL FIRE WEATHER CONDITIONS ON FRIDAY. THE NORTHEAST WINDS ARE EXPECTED TO BE WEAKER ON FRIDAY NIGHT AND SATURDAY...BUT VERY WARM AND DRY CONDITIONS WILL CONTINUE. CAZ253-254-301645- /O.CON.KLOX.FW.W.0002.151030T1100Z-151031T0100Z/ VENTURA COUNTY MOUNTAINS / LOS PADRES NATIONAL FOREST- LOS ANGELES COUNTY MOUNTAINS / ANGELES NATIONAL FOREST- 249 PM PDT THU OCT 29 2015 ...RED FLAG WARNING REMAINS IN EFFECT FROM 4 AM TO 6 PM PDT FRIDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR VENTURA AND LOS ANGELES COUNTY MOUNTAINS... * WINDS AND TIMING...GUSTY NORTH WINDS ARE EXPECTED TO SHIFT TO THE NORTHEAST IN THE MOUNTAINS THIS EVENING. THE NORTHEAST WINDS ARE EXPECTED TO PEAK LATE TONIGHT THROUGH FRIDAY MORNING AT 30 TO 40 MPH WITH GUSTS UP TO 60 MPH THROUGH PASSES AND CANYONS AND RIDGETOPS. * RELATIVE HUMIDITY...15 TO 25 PERCENT LATE TONIGHT FALLING TO BETWEEN 8 AND 18 PERCENT IN THE SANTA ANA WIND PRONE AREAS ON FRIDAY. * IMPACTS...THE COMBINATION OF GUSTY NORTHEAST WINDS...LOW HUMIDITY...WARM TEMPERATURES...AND DRY FUELS WILL POTENTIALLY BRING CRITICAL FIRE WEATHER CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXTREME FIRE BEHAVIOR. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING. && $$
702 WWUS86 KLOX 301101 RFWLOX URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 401 AM PDT FRI OCT 30 2015 ...RED FLAG WARNING IS IN EFFECT FOR THE MOUNTAINS AND ADJACENT FOOTHILLS OF LOS ANGELES AND VENTURA COUNTIES THROUGH THIS EVENING FOR GUSTY NORTHEAST WINDS AND LOW RELATIVE HUMIDITY... .SANTA ANA WINDS WILL STRENGTHEN EARLY THIS MORNING THROUGH MIDDAY TODAY. THE RELATIVE HUMIDITY WILL FALL SHARPLY EARLY THIS MORNING AND WILL RANGE IN THE MID TEENS THROUGH THIS EVENING. CRITICAL FIRE WEATHER CONDITIONS WILL DEVELOP FOR THE MOUNTAINS AND ADJACENT FOOTHILLS OF LOS ANGELES AND VENTURA COUNTIES THIS MORNING AND CONTINUE THROUGH THIS EVENING. OTHER PORTIONS OF LOS ANGELES AND VENTURA COUNTIES WILL LIKELY SEE BRIEF CRITICAL FIRE WEATHER CONDITIONS ON FRIDAY. THE NORTHEAST WINDS ARE EXPECTED TO BE WEAKER ON TONIGHT AND SATURDAY...BUT VERY WARM AND DRY CONDITIONS WILL CONTINUE. CAZ253-254-301700- /O.CON.KLOX.FW.W.0002.000000T0000Z-151031T0100Z/ VENTURA COUNTY MOUNTAINS / LOS PADRES NATIONAL FOREST- LOS ANGELES COUNTY MOUNTAINS / ANGELES NATIONAL FOREST- 401 AM PDT FRI OCT 30 2015 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM PDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR VENTURA AND LOS ANGELES COUNTY MOUNTAINS... * WINDS AND TIMING...GUSTY NORTH TO NORTHEAST WINDS WILL PEAK THIS MORNING BETWEEN 30 TO 40 MPH WITH GUSTS UP TO 60 MPH THROUGH PASSES AND CANYONS AND RIDGETOPS. * RELATIVE HUMIDITY...15 TO 25 PERCENT WILL FALL TO BETWEEN 8 AND 18 PERCENT IN THE SANTA ANA WIND PRONE AREAS TODAY. * IMPACTS...THE COMBINATION OF GUSTY NORTHEAST WINDS...LOW HUMIDITY...WARM TEMPERATURES...AND DRY FUELS WILL POTENTIALLY BRING CRITICAL FIRE WEATHER CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXTREME FIRE BEHAVIOR. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING. && $$ HALL
352 WWUS86 KLOX 301607 RFWLOX URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 907 AM PDT FRI OCT 30 2015 ...RED FLAG WARNING IS IN EFFECT FOR THE MOUNTAINS AND ADJACENT FOOTHILLS OF LOS ANGELES AND VENTURA COUNTIES THROUGH THIS EVENING FOR GUSTY NORTHEAST WINDS AND LOW RELATIVE HUMIDITY... .STRONG SANTA ANA WINDS WILL CONTINUE ACROSS THE AREA THROUGH THIS AFTERNOON...WITH THE WINDS PEAKING IN STRENGTH THIS MORNING. THE RELATIVE HUMIDITY WILL FALL SHARPLY THIS MORNING AND WILL RANGE IN THE TEENS...AND EVEN SINGLE DIGITS...THROUGH THIS EVENING. CRITICAL FIRE WEATHER CONDITIONS WILL DEVELOP ACROSS THE MOUNTAINS AND ADJACENT FOOTHILLS OF LOS ANGELES AND VENTURA COUNTIES THIS MORNING AND CONTINUE THROUGH THIS EVENING. OTHER PORTIONS OF LOS ANGELES AND VENTURA COUNTIES WILL LIKELY SEE BRIEF CRITICAL FIRE WEATHER CONDITIONS TODAY. THE NORTHEAST WINDS ARE EXPECTED TO BE WEAKER ON TONIGHT AND SATURDAY...BUT VERY WARM AND DRY CONDITIONS WILL CONTINUE. CAZ253-254-310100- /O.CON.KLOX.FW.W.0002.000000T0000Z-151031T0100Z/ VENTURA COUNTY MOUNTAINS / LOS PADRES NATIONAL FOREST- LOS ANGELES COUNTY MOUNTAINS / ANGELES NATIONAL FOREST- 907 AM PDT FRI OCT 30 2015 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM PDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR VENTURA AND LOS ANGELES COUNTY MOUNTAINS... * WINDS AND TIMING...GUSTY NORTH TO NORTHEAST WINDS WILL PEAK THIS MORNING BETWEEN 25 TO 40 MPH WITH GUSTS UP TO 60 MPH THROUGH PASSES AND CANYONS AND RIDGETOPS. * RELATIVE HUMIDITY...15 TO 25 PERCENT WILL FALL TO BETWEEN 8 AND 18 PERCENT IN THE SANTA ANA WIND PRONE AREAS TODAY. * IMPACTS...THE COMBINATION OF GUSTY NORTHEAST WINDS...LOW HUMIDITY...WARM TEMPERATURES...AND DRY FUELS WILL POTENTIALLY BRING CRITICAL FIRE WEATHER CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXTREME FIRE BEHAVIOR. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING. && $$
957 WWUS86 KLOX 310106 RFWLOX URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 606 PM PDT FRI OCT 30 2015 ...RED FLAG WARNING FOR THE MOUNTAINS OF LOS ANGELES AND VENTURA COUNTIES HAS BEEN ALLOWED TO EXPIRE... .WINDS HAVE LOWERED QUITE A BIT IN MOST LOCATIONS...BUT THERE WERE STILL A FEW SITES REPORTING GUSTS IN THE 40S. WINDS WILL CONTINUE TO DIMINISH THROUGH THE EVENING HOURS. RELATIVE HUMIDITIES WILL HAVE POOR RECOVERIES OVERNIGHT...THEREFORE THERE WILL CONTINUE TO BE SOME ELEVATED FIRE WEATHER CONCERNS THIS EVENING THROUGH SATURDAY. COOLER CONDITIONS AND BETTER RELATIVE HUMIDITY RECOVERIES ARE EXPECTED LATE SUNDAY INTO EARLY NEXT WEEK WITH A CHANCE FOR PRECIPITATION EARLY NEXT WEEK. CAZ253-254-310215- /O.EXP.KLOX.FW.W.0002.000000T0000Z-151031T0100Z/ VENTURA COUNTY MOUNTAINS / LOS PADRES NATIONAL FOREST- LOS ANGELES COUNTY MOUNTAINS / ANGELES NATIONAL FOREST- 606 PM PDT FRI OCT 30 2015 ...RED FLAG WARNING HAS EXPIRED FOR WIND AND LOW RELATIVE HUMIDITY FOR THE MOUNTAINS OF LOS ANGELES AND VENTURA COUNTIES... GUSTY NORTH TO NORTHEAST WINDS HAVE DIMINISHED SOME IN MANY LOCATIONS. WINDS WILL CONTINUE TO DIMINISH OVERNIGHT. THERE WILL BE POOR RELATIVE HUMIDITY RECOVERIES THEREFORE THERE WILL CONTINUE TO BE SOME ELEVATED FIRE WEATHER CONCERNS THROUGH SATURDAY. $$ KAPLAN
895 WWUS86 KLOX 310106 CCA RFWLOX URGENT - FIRE WEATHER MESSAGE...CORRECTED NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 606 PM PDT FRI OCT 30 2015 ...RED FLAG WARNING FOR THE MOUNTAINS OF LOS ANGELES AND VENTURA COUNTIES HAS BEEN ALLOWED TO EXPIRE... .WINDS HAVE LOWERED QUITE A BIT IN MOST LOCATIONS...BUT THERE WERE STILL A FEW SITES REPORTING GUSTS IN THE 40S. WINDS WILL CONTINUE TO DIMINISH THROUGH THE EVENING HOURS. RELATIVE HUMIDITIES WILL HAVE POOR RECOVERIES OVERNIGHT...THEREFORE SOME ELEVATED FIRE WEATHER CONCERNS WILL CONTINUE THROUGH SATURDAY. COOLER CONDITIONS AND BETTER RELATIVE HUMIDITY RECOVERIES ARE EXPECTED LATE SUNDAY INTO EARLY NEXT WEEK WITH A CHANCE FOR PRECIPITATION EARLY NEXT WEEK. CAZ253-254-310215- /O.COR.KLOX.FW.W.0002.000000T0000Z-151031T0100Z/ VENTURA COUNTY MOUNTAINS / LOS PADRES NATIONAL FOREST- LOS ANGELES COUNTY MOUNTAINS / ANGELES NATIONAL FOREST- 606 PM PDT FRI OCT 30 2015 ...RED FLAG WARNING HAS EXPIRED FOR WIND AND LOW RELATIVE HUMIDITY FOR THE MOUNTAINS OF LOS ANGELES AND VENTURA COUNTIES... GUSTY NORTH TO NORTHEAST WINDS HAVE DIMINISHED SOME IN MANY LOCATIONS. WINDS WILL CONTINUE TO DIMINISH OVERNIGHT. EXPECT POOR RELATIVE HUMIDITY RECOVERIES OVERNIGHT THROUGH SATURDAY...THEREFORE SOME ELEVATED FIRE WEATHER CONCERNS WILL CONTINUE THROUGH SATURDAY. $$ KAPLAN
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Los Angeles, CA wrote its last area forecast discussion before this red flag warning went out at Oct 29, 5:12 AM PDT, 4 hours 1 minute earlier.
Area forecast discussion, Oct 29, 5:12 AM PDT, 4 hours 1 minute before
SOUTHWEST CALIFORNIA AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 512 AM PDT THU OCT 29 2015 UPDATED AVIATION SECTION .SYNOPSIS...AN UPPER TROUGH JUST EAST OF THE REGION WILL BRING A FEW SHOWERS TO THE MOUNTAINS AND ANTELOPE VALLEY THIS MORNING. OTHERWISE...CLOUDS WILL BE ON THE DECREASE. GUSTY NORTH TO NORTHEAST WINDS WILL AFFECT PORTIONS OF THE REGION THROUGH FRIDAY. AN UPPER RIDGE AND LOW LEVEL OFFSHORE FLOW WILL BRING WELL ABOVE NORMAL DAYTIME TEMPERATURES FRIDAY AND SATURDAY. AN UPPER TROUGH MOVING INTO THE WEST COAST WILL BRING SOME COOLING ON SUNDAY. THIS TROUGH WILL LINGER ACROSS THE REGION MONDAY THROUGH WEDNESDAY...BRINGING COOL WEATHER...AND A SLIGHT CHANCE OF SHOWERS AT TIMES. && .SHORT TERM (TODAY-SAT)...GUSTY NORTH WINDS WERE AFFECTING THE MTNS OF L.A...VTU AND SBA COUNTIES...THE S COAST OF SBA COUNTY...AND PORTIONS OF THE L.A. AND VTU COUNTY VALLEYS. WINDS HAVE SPREAD INTO COASTAL SECTIONS OF L.A. COUNTY...ESPECIALLY BELOW PASSES AND CANYONS FROM MALIBU TO THE HOLLYWOOD HILLS...BUT EVEN LAX WAS REPORTING GUSTY WINDS. HAVE EXPANDED THE WIND ADVISORY TO INCLUDE THE LOS ANGELES COUNTY COAST. LOTS OF CLOUDS AND SOME SHOWERS WERE WRAPPING SOUTHWESTWARD THROUGH THE ANTELOPE VALLEY AND INTO THE MTNS OF L.A. COUNTY. ALSO...LOTS OF CLOUDS WERE BANKED UP AGAINST THE N SLOPES OF THE VTU COUNTY MOUNTAINS AND ACROSS INTERIOR SLO AND SBA COUNTIES. CAN NOT RULE OUT A FEW SHOWERS THERE EITHER. OTHERWISE...SKIES WERE MOSTLY CLEAR ACROSS THE REGION. EXPECT CLOUDS TO DECREASE ACROSS THE ANTELOPE VALLEY AND INTERIOR VALLEYS OF SLO AND SBA COUNTIES BY AFTERNOON...BUT CLOUDS AND ISOLD SHOWERS COULD LINGER ON NORTHERN SLOPES OF THE L.A. AND VTU COUNTY MTNS THROUGH THIS AFTERNOON OR POSSIBLY INTO THIS EVENING. THERE WILL BE SOME COOLING IN THE MTNS...DESERTS AND MOST VALLEY LOCATIONS TODAY. TEMPS ACROSS THE COASTAL PLAIN AND IN THE LOWEST VALLEY LOCATIONS MAY EDGE UPWARD. THE S COAST OF SBA COUNTY MAY GET VERY WARM YET AGAIN TODAY DUE TO GOOD DOWNSLOPING NLY WINDS. THE WINDS WILL PROBABLY DIMINISH SOME IN MOST AREAS THIS AFTERNOON...BUT ARE EXPECTED TO PICK UP AGAIN THIS EVENING AS WINDS ALOFT INCREASE AND SOME ADDITIONAL SUBSIDENCE SPREADS INTO THE REGION. WINDS WILL BEGIN TO SHIFT TO A MORE NELY DIRECTION LATER TONIGHT INTO FRI MORNING...TRANSITIONING TO A SANTA ANA WIND EVENT. HAVE DECIDED TO GO WITH THE LEAST CONFUSING OPTION...AND JUST EXTEND ALL ADVISORIES THROUGH NOON ON FRIDAY...NOTING THAT THERE MAY BE SOMEWHAT OF A LULL IN THE WINDS. THE EXCEPTION TO THIS WAS ACROSS SBA COUNTY...WHERE WINDS SHOULD DROP OFF ONCE THEY SHIFT TO NE...SO THE ADVISORY THERE WAS EXTENDED ONLY UNTIL LATE TONIGHT. MODELS CONT TO SHOW THE POSSIBILITY THAT THERE WILL BE A BURST OF STRONGER WINDS IN THE MTNS TONIGHT AND EARLY FRIDAY. HAVE DECIDED TO LEAVE THE HIGH WIND WATCH IN PLACE...AND LET THE DAY SHIFT LOOK AT ONE MORE MODEL RUN BEFORE CONVERTING IT TO A HIGH WIND WARNING OR WIND ADVISORY. HAVE ALSO EXPANDED THE WATCH TO INCLUDE THE SANTA MONICA RANGE. WIND ADVISORIES MAY HAVE TO BE EXPANDED TO INCLUDE THE SAN GABRIEL VALLEY (AT LEAST THE FOOTHILLS) AND THE VTU COUNTY COAST FOR LATE TONIGHT/FRI MORNING. WINDS SHOULD BEGIN TO DIMINISH IN MOST AREAS BY EARLY FRI AFTERNOON. MAX TEMPS ON FRI SHOULD BE ABOUT THE SAME AS THEY ARE TODAY IN MOST AREAS...ALTHOUGH THE S COAST OF SBA COUNTY WILL LIKELY NOT BE AS WARM. THE UPPER TROUGH WILL CONTINUE TO MOVE E FRI NIGHT AND SAT...AND A STRONG RIDGE WILL BUILD INTO CA. LOW LEVEL FLOW WILL REMAIN OFFSHORE...BUT ANY GUSTY NE WINDS ACROSS L.A. AND VTU COUNTIES FRI NIGHT/SAT MORNING SHOULD REMAIN BELOW ADVISORY LEVELS. SAT WILL LIKELY BE THE WARMEST DAY OF THE STRETCH IN MOST AREAS. MAX TEMPS COULD REACH 90 DEGREES IN THE LOWER VALLEY LOCATIONS AND ACROSS INTERIOR PORTIONS OF THE COASTAL PLAIN. .LONG TERM (SUN-WED)...THE RIDGE ACROSS THE REGION WILL FLATTEN ON SUNDAY AS AN UPPER TROUGH MOVES INTO THE PAC NW. FALLING HEIGHTS/THICKNESSES AND A RETURN TO ONSHORE FLOW WILL BRING COOLING ON SUNDAY...ESPECIALLY W OF THE MTNS. STILL...MAX TEMPS WILL BE ABOVE NORMAL JUST ABOUT EVERYWHERE. HIGH CLOUDS MAY INCREASE DURING THE DAY...ESPECIALLY N OF PT CONCEPTION. THE TROUGH IS FCST TO DIG SWD INTO CA SUN NIGHT AND MON. THIS COULD BRING SOME SHOWERS TO FAR NORTHERN AREAS BY DAYBREAK MON...WITH A SLIGHT CHANCE OF SHOWERS ACROSS MUCH OF THE REGION MON AFTERNOON AND EVENING. THERE WILL BE SHARP COOLING ON MONDAY...WITH MAX TEMPS DOWN MORE THAN 10 DEGREES FROM THOSE ON SUNDAY IN THE VALLEYS...MTNS AND DESERTS. THE FORECAST FOR TUE THROUGH WED IS A VERY LOW CONFIDENCE ONE. MODELS CONTINUE TO HAVE A DIFFICULT TIME IN DECIDING EXACTLY WHAT IS GOING TO HAPPEN WITH THE UPPER PATTERN. ALL KEEP SOME TROUGHING OVER THE REGION...SO IT WILL LIKELY BE COOL...WITH AT LEAST PTLY CLOUDY SKIES. THERE MAY BE ENOUGH MOISTURE TO WARRANT A SLIGHT CHANCE OF SHOWERS ACROSS MUCH OF THE REGION TUE THROUGH WED. FOR NOW...HAVE KEPT POPS WHERE THEY APPEAR TO BE MOST LIKELY...IN THE MTNS TUE INTO TUE NIGHT. && .AVIATION...29/1212Z. AT 12Z...THERE WAS NO MARINE LAYER AT KLAX. VFR CONDITIONS ARE EXPECTED THROUGHOUT THE PERIOD EXCEPT FOR A CHANCE OF IFR CONDITIONS THROUGH 16Z AT TERMINALS NORTH OF POINT CONCEPTION. PERIODS OF LOW-LEVEL WIND SHEAR AND TURBULENCE ARE POSSIBLE KLAX...VFR CONDITIONS ARE EXPECTED THROUGHOUT THE PERIOD. THERE IS A 40 PERCENT CHANCE THAT NORTH CROSS WINDS COULD STRENGTHEN THROUGHOUT THE MORNING AND IMPACT OPERATIONS THIS MORNING. PERIODS OF LOW-LEVEL WIND SHEAR AND TURBULENCE ARE POSSIBLE THROUGH 18Z...AND AGAIN AFTER 06Z. KBUR..VFR CONDITIONS ARE EXPECTED THROUGHOUT THE PERIOD. PERIODS OF LOW-LEVEL WIND SHEAR AND TURBULENCE ARE POSSIBLE THROUGH 18Z...AND AGAIN AFTER 06Z. && .MARINE...29/300 AM...MODERATE TO HIGH CONFIDENCE IN THE FORECAST OF NORTHWEST WINDS WITH GALE FORCE WIND GUSTS OVER THE OUTER WATERS THROUGH THIS EVENING. SMALL CRAFT ADVISORIES HAVE BEEN EXTENDED FOR THE INNER WATERS...AND MAY NEED TO EXTENDED FOR ALL WATERS INTO FRIDAY MORNING. SHORT PERIOD HAZARDOUS SEAS ALSO AFFECT THE WATERS THROUGHOUT. OFFSHORE WINDS ON FRIDAY MORNING WILL LIKELY BE STRONG ENOUGH FOR SMALL CRAFT ADVISORIES IN THE NEAR SHORE WATERS SOUTH OF POINT CONCEPTION. ANOTHER FRONTAL SYSTEM WILL DROP SOUTH INTO THE REGION BETWEEN SUNDAY AND TUESDAY...BRINGING THE POTENTIAL FOR GUSTY AND POSSIBLY GALE FORCE WINDS TO THE COASTAL WATERS. THE HIGHEST LIKELIHOOD OF GALE FORCE WIND GUSTS APPEARS TO OCCUR BETWEEN MONDAY AFTERNOON AND MONDAY NIGHT. && .BEACHES...29/300 AM...A HIGH SURF ADVISORY REMAINS IN EFFECT FOR THE WEST AND NORTHWEST FACING BEACHES NORTH OF POINT CONCEPTION THROUGH FRIDAY. SOME ENERGY FROM THIS SWELL WILL COMBINE WITH INCREASING SOUTHWEST SWELL TO BRING ELEVATED SURF TO BEACHES SOUTH OF POINT CONCEPTION. THERE WILL BE ASTRONOMICALLY HIGH TIDES EACH MORNING THIS WEEK...HIGHEST THIS MORNING BETWEEN 1030 AND 1100 AM. WITH RESIDUALS RUNNING AROUND 6 INCHES...WATER LEVELS WILL RISE TO BETWEEN 7 AND 7.5 FEET FOR BEACHES SOUTH OF POINT CONCEPTION. HIGH TIDES WILL RISE TO NEAR 7 FEET ALONG THE CENTRAL COAST. THE HIGH TIDES COMBINED WITH HIGHER SURF MAY CAUSE LOCAL COASTAL FLOODING IN SOME LOCATIONS SUCH AS OCEANO...PISMO BEACH...PORT HUENEME...MALIBU AND LONG BEACH. CHECK THE COASTAL FLOOD STATEMENT LAXCFWLOX FOR MORE DETAILS. && .LOX WATCHES/WARNINGS/ADVISORIES... HIGH WIND WATCH (SEE LAXNPWLOX). FIRE WEATHER WATCH (SEE LAXRFWLOX). COASTAL FLOOD ADVISORY (SEE LAXCFWLOX). WIND ADVISORY (SEE LAXNPWLOX). GALE WARNING (SEE LAXMWWLOX). SMALL CRAFT ADVISORY (SEE LAXMWWLOX). HIGH SURF ADVISORY (SEE LAXCFWLOX). && PUBLIC...DB AVIATION/MARINE...HALL WWW.WEATHER.GOV/LOSANGELES
Hazardous weather outlook, Oct 29, 6:00 AM PDT, 3 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 600 AM PDT THU OCT 29 2015 CAZ034>041-044>046-051>054-059-087-088-547-548-301300- SAN LUIS OBISPO COUNTY CENTRAL COAST- SANTA BARBARA COUNTY CENTRAL COAST-SANTA YNEZ VALLEY- SAN LUIS OBISPO COUNTY INTERIOR VALLEYS-CUYAMA VALLEY- SANTA BARBARA COUNTY SOUTH COAST-VENTURA COUNTY COAST- LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES- VENTURA COUNTY INTERIOR VALLEYS-VENTURA COUNTY COASTAL VALLEYS- SANTA MONICA MOUNTAINS RECREATIONAL AREA- SAN LUIS OBISPO COUNTY MOUNTAINS- SANTA BARBARA COUNTY MOUNTAINS-VENTURA COUNTY MOUNTAINS- LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE- ANTELOPE VALLEY-CATALINA ISLAND-SANTA CLARITA VALLEY- LOS ANGELES COUNTY SAN FERNANDO VALLEY- LOS ANGELES COUNTY SAN GABRIEL VALLEY- 600 AM PDT THU OCT 29 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWESTERN CALIFORNIA. .DAY ONE... TODAY GUSTY WINDS WILL AFFECT MUCH OF LOS ANGELES AND VENTURA COUNTIES...AND SOUTHERN SANTA BARBARA COUNTIES TODAY AND TONIGHT. DAMAGING WIND GUSTS ARE POSSIBLE IN THE MOUNTAINS OF LOS ANGELES AND VENTURA COUNTIES TONIGHT. CRITICAL FIRE WEATHER CONDITIONS ARE POSSIBLE IN THE MOUNTAINS OF LOS ANGELES AND VENTURA COUNTY BY LATE TONIGHT. MINOR COASTAL FLOODING IS POSSIBLE NEAR THE TIME OF HIGH TIDE LATE THIS MORNING. HIGH SURF WILL AFFECT THE CENTRAL COAST BEACHES TODAY AND TONIGHT...WITH ELEVATED SURF ELSEWHERE. THERE IS A HIGH RIP CURRENT RISK ON ALL AREA BEACHES TODAY AND TONIGHT. GALE FORCE WINDS WILL AFFECT PORTIONS OF THE OUTER WATERS THROUGH THIS EVENING. * HIGH WIND WATCH............SEE WWUS76 KLOX - NPWLOX FOR DETAILS * * FIRE WEATHER WATCH.........SEE WWUS86 KLOX - RFWLOX FOR DETAILS * * COASTAL FLOOD ADVISORY.....SEE WHUS46 KLOX - FLSLOX FOR DETAILS * * WIND ADVISORY..............SEE WWUS76 KLOX - NPWLOX FOR DETAILS * * GALE WARNING...............SEE WHUS76 KLOX - MWWLOX FOR DETAILS * * HIGH SURF ADVISORY.........SEE WHUS46 KLOX - CFWLOX FOR DETAILS * .DAYS TWO THROUGH SEVEN... FRIDAY THROUGH WEDNESDAY GUSTY NORTHEAST WINDS WILL AFFECT MUCH OF LOS ANGELES AND VENTURA COUNTIES FRIDAY MORNING. CRITICAL FIRE WEATHER CONDITIONS ARE POSSIBLE IN THE MOUNTAINS OF LOS ANGELES AND VENTURA COUNTY FRIDAY MORNING THROUGH FRIDAY AFTERNOON. MINOR COASTAL FLOODING IS POSSIBLE NEAR THE TIME OF HIGH TIDE LATE FRIDAY MORNING. HIGH SURF WILL AFFECT THE CENTRAL COAST BEACHES FRIDAY...WITH ELEVATED SURF ELSEWHERE. THERE IS A HIGH RIP CURRENT RISK ON ALL AREA BEACHES FRIDAY. * HIGH WIND WATCH............SEE WWUS76 KLOX - NPWLOX FOR DETAILS * * FIRE WEATHER WATCH.........SEE WWUS86 KLOX - RFWLOX FOR DETAILS * * COASTAL FLOOD ADVISORY.....SEE WHUS46 KLOX - FLSLOX FOR DETAILS * * WIND ADVISORY..............SEE WWUS76 KLOX - NPWLOX FOR DETAILS * * HIGH SURF ADVISORY.........SEE WHUS46 KLOX - CFWLOX FOR DETAILS * .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
In the hours before
Local storm report, Oct 29, 7:00 AM PDT, 2 hours 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OXNARD CA
700 AM PDT THU OCT 29 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1259 AM NON-TSTM WND GST 4 N CHATSWORTH 34.33N 118.60W
10/29/2015 M66.00 MPH LOS ANGELES CA MESONET
NORTHWEST WINDS 31 MPH GUSTING TO 66 MPH AT OAT
MOUNTAIN...ELEVATION 3693 FEET.
0253 AM NON-TSTM WND GST 8 ESE CASTAIC LAKE 34.60N 118.58W
10/29/2015 M57.00 MPH LOS ANGELES CA MESONET
NORTHWEST WINDS 32 MPH GUSTING TO 57 MPH AT WARM SPRINGS
RAWS...ELEVATION 4930 FEET.
0426 AM NON-TSTM WND DMG 3 ENE SANTA MONICA 34.03N 118.45W
10/29/2015 LOS ANGELES CA LAW ENFORCEMENT
LARGE TREE BRANCH DOWN ON WESTBOUND INTERSTATE 10 AND
SOUTH BUNDY DRIVE
0457 AM NON-TSTM WND GST 6 SSW CASTAIC LAKE 34.57N 118.74W
10/29/2015 M73.00 MPH LOS ANGELES CA MESONET
NORTHWEST WINDS 40 MPH GUSTING TO 73 MPH AT WHITAKER PEAK
RAWS...ELEVATION 4120 FEET.
&&
HALLThe office that day
Everything else NWS Los Angeles, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 28, 9:07 PM PDT | Small Craft Advisory | LOX | 17 hr | |
| Oct 28, 9:27 PM PDT | High Wind Watch | LOX | 15 hr | |
| Oct 29, 2:50 AM PDT | Small Craft Advisory | LOX | 33 hr | |
| Oct 29, 12:23 PM PDT | High Wind Warning | LOX | 24 hr |
Nearby
Red Flag Warnings in California, 2015Every red flag warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.